MAUDE Adverse Event Report: GN HEARING A/S RESOUND; PREZA 8

GN HEARING A/S RESOUND; PREZA 8
Model Number PZ861-DRWC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to gn's clinical evaluation document, 0185290, ear infection can in rare occasions emerge from the usage of rie devices, equipped with domes.It can be due to a too tight fit which can lead to a fungal infection.In this case an ent doctor states that the infection "might have been caused by a cross contamination of domes" which indicate that insufficient hygiene/sanitizing procedure during usage could have lead to the infection.Even though there might be other factors contributing to the infection, it cannot be ruled out that the usage of our hearing aids have contributed to this event and lead to an ear infection.The frequency of these types of events are well within the expected range and no corrective actions will be implemented.The case will be closed and trending will continue.S/n (b)(4) - left.Manufacturing date 08/20/2019 - left.
 
Event or Problem Description
Member came into hearing aid center (hac) with ear infection claiming aids have caused it.Wants complete new set.Dispenser will not refit until medical clearance has been given by ent.Occurred with right hearing aid - ear infection present - went to ent for diagnosis.Ent said it might have been caused by "cross contamination of domes" but hac has strict sanitizing procedure in place - they were demonstrated to the member.Member is now on anti-biotics.

Brand Name
RESOUND
Common Device Name
PREZA 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key9699812
Report Number3005650109-2020-00006
Device Sequence Number1810780
Product Code OSM
UDI-Device Identifier05708296170975
UDI-Public05708296170975
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPZ861-DRWC
Device Catalogue Number20928601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;